NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › Skin › Preventative measures? Dr Diana? › Reply To: Preventative measures? Dr Diana?
Hi Rima, This is a tough, tough question with many layers to it. My son also had hives and flushing, and his POTS was greatly relieved with Zantac/Zyrtec. Hives is a histamine reaction, so you can be certain your daughter suffers from a histamine problem. Although most folks believe hives to be an allergic reaction, it can absolutely be non-allergic. I hope you read the book where I stress that a histamine reaction, and a positive response to antihistamines means that your daughter has a problem with histamine. That is it. Although many people jump to “mast cells” and “MCAS”, I believe that is a mistake. Instead, we need to figure out what the source of the histamine overload is. That is very difficult to do, and sometimes we have to sort of guess, and check for a response. The source is often not one thing, complicating the picture. Meanwhile, histamine can cause vasodilation and be a source of POTS, or a contributing factor and it should likely be treated (H1 H2 antagonists, stabilizers such as ketotifen and/or cromolyn). I hope this helps! 😉